Tennessee, 2007

Tornadoes and Hail in Tennessee, November 14, 2007

November 14, 2007 · NWS OHX · 8 events in 4 counties and zones

Severe weather broke out ahead of a cold front pushing into West and Middle Tennessee on the afternoon and evening of Nov. 14.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$31,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Severe weather broke out ahead of a cold front pushing into West and Middle Tennessee on the afternoon and evening of Nov. 14.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 14, 10:32 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 14, 10:32 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CST WED NOV 14 2007

.DISCUSSION..
AIRMASS REMAINS BALMY ACROSS THE MID-STATE THIS MORNING. APPROACHING
COLD FRONT NOW JUST NORTH OF EVV TO NEAR THE MO BOOTHEEL. INFLUX
OF DEEPER MOISTURE...WEAK INSTABILITY...AND LL CONVERGENCE
CONTINUES AHEAD OF BOUNDARY...WITH SCATTERED SHWRS/TSTMS BREAKING
OUT ACROSS WEST AND WEST-MIDDLE TN.

THIS TREND EXPECTED TO CONTINUE INTO THE EARLY EVENING AS THE
FRONT PUSHES TO AND ACROSS THE AREA. MOST LOCATIONS ARE UNDER
SLIGHT RISK THUS AS STORMS BECOME MORE WIDESPREAD LATER TODAY...
A FEW MAY REACH SEVER LIMITS. EXPECT TEMPS TO REACH FORECASTED
HIGHS THUS NO CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST WED NOV 14 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-151130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH
DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE
MID STATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

13

The radar

The Nashville radar (KOHX), 37 km away, was scanning. The volume nearest the first event began at 19:17 UTC.

Open the radar archive at this moment

Event by event

5 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Davidson

When
November 14, 1:19 PM CST
Where
Davidson County, 1.12 mi E of Bellevue
Measured
0.75 in hail
Reported by
Public
Coordinates
36.070, -86.910

Penny size hail near Bellevue.

Hail, Davidson

When
November 14, 1:30 PM CST
Where
Davidson County, Nashville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.170, -86.780

Spotter reported nickel size hail in downtown Nashville.

Hail, Davidson

When
November 14, 1:34 PM CST
Where
Davidson County, Nashville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.170, -86.780

Office of Emergency Management reported penny size hail at downtown Nashville.

Hail, Davidson

When
November 14, 1:50 PM CST
Where
Davidson County, 1.31 mi ESE of Antioch
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.060, -86.650

Trained spotter reported half-dollar size hail in the Antioch area.

Hail, Wilson

When
November 14, 2:10 PM CST
Where
Wilson County, 0.61 mi SW of Suggs Creek
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.114, -86.507

Wife of NWS employee reported penny size hail at her home.

Tornado, Jackson

When
November 14, 3:17 PM CST to 3:18 PM CST
Where
Jackson County, 1.33 mi SE of Union Hill to 1.37 mi SE of Union Hill
Rating
EF1
Path length
0.12 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.216, -85.613

Damage to a home from the tornado. The house, located on Green Road, loss its front porch. A few trees were uprooted. One tree was snapped at its trunk.

Thunderstorm Wind, Davidson

When
November 14, 4:00 PM CST
Where
Davidson County, 2.04 mi NW of Oglesby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.067, -86.760

Two trees were uprooted in the Crieve Hall area of Nashville.

Tornado, White

When
November 14, 4:16 PM CST to 4:17 PM CST
Where
White County, 1.18 mi WSW of Bakers Xrds to 0.56 mi WSW of Bakers Xrds
Rating
EF0
Path length
0.67 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.015, -85.570

Damage to a mobile home and to the Almyra Methodist Church. The mobile home blew off its foundation, rolled across the street, slamming into a brick home across the street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyThe tornado archive for Tennessee, 2007Warnings in Tennessee, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64236, 64237, 64238, 64239, 64240, 60127, 64245, 60128.